What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 1:06 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 14, 1:06 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
206 PM EDT Fri Aug 14 2020
.AVIATION...
[Through 18Z Saturday]
Showers and thunderstorms will continue to move northeastward
at 15 to 20 knots across the regional terminals this afternoon.
Activity has already passed the GNV terminal, where vicinity
coverage will continue through 16Z. We have maintained TEMPO
groups at the rest of the terminals for gusty west southwesterly
winds up to 30 knots and brief MVFR visibilities through around
22Z. Outside of thunderstorm activity, the inland moving Atlantic
sea breeze boundary has shifted surface winds to east-southeasterly
near 10 knots at SGJ and southeasterly at SSI. Winds should shift
to southeasterly after 19Z at CRG. Convection will move offshore
towards 22Z, with VFR conditions expected overnight at the
regional terminals. Southwesterly surface winds sustained at 5-10
knots expected between 00Z-06Z. Showers and thunderstorms may
develop earlier over the FL Big Bend and Nature Coast on Saturday
morning, with activity potentially approaching the GNV terminal
towards 14Z.
&&
.PREV DISCUSSION [1112 AM EDT]...
.NEAR TERM [Through Tonight]...
Moist Southwest flow will continue at least another round of
scattered to numerous showers and storms this afternoon and
early evening. Not sure why the latest NAM/GFS/ECMWF MOS Guidance
only suggesting 20-40% storm coverage today, so have gone above
this with 40-60% coverage since continued Precipitable Water
Amounts (PWATs) of around 2 inches. Convection will kick off on
the Gulf Coast Sea Breeze front early this afternoon and meet with
ongoing convection along the East Coast Sea Breeze front pinned
along the I-95 corridor by late afternoon/early evening hours.
Merging of the sea breeze fronts will lead to a few strong
possibly isolated severe storms again with downburst wind
potential of 40-60 mph along with locally heavy rainfall potential
and localized flooding due to recent wet pattern, especially in
urban areas. Storm motion generally towards the Northeast at 10-15
mph. Highs generally in the lower to middle 90s inland and near
90 at the Atlc beaches and combined with dewpoints in the 70s will
lead to peak Heat Index/Feels Like values around 105 degrees.
Activity will fade once again after sunset with humid conditions
overnight. The Southwest steering flow increases overnight and may
lead to convection after midnight along the Big Bend region of the
NE Gomex coast that may track into inland NE FL along the I-75
corridor towards Sat morning.
.SHORT TERM [Saturday Through Sunday]...
A frontal boundary approaching from out of the northwest will
result in an increase in showers and thunderstorms over the course
of the weekend, with the strongest convection expected to occur
in concurrence with daytime heating. Frontal passage will take
place over the course of Sunday and Sunday evening with drier air
settling in over the region overnight on Sunday. High temperatures
for the weekend are expected to reach up into the upper 80s and
lower 90s.
.LONG TERM [Monday Through Thursday]...
Drier air over the forecast area on Monday will result in reduced
convection for the beginning of next week, with southwesterly
flow returning on Tuesday replacing drier air with moist air from
out of the Gulf. Conditions for the rest of the week will see a
return to the general weather pattern of daily thunderstorms and
showers with strong developments occurring in conjunction with sea
breeze boundaries. High temperatures for next week will reach
into the lower to mid 90s and in the upper 80s, with lower max
temps occurring in areas with early cloud and storm developments.
.MARINE...
Low pressure organizing near the Outer Banks will drape a weak
trough across southeast Georgia today. This trough will then lift
northward tonight, with the axis of weak Atlantic ridging
remaining positioned across the Florida peninsula. Southwesterly
winds will prevail during the next several days. Showers and
thunderstorms will develop this afternoon over land and will move
northeastward across our waters during the late afternoon and
early evening hours, with scattered activity possible offshore
during the overnight hours. The Atlantic sea breeze will develop
each afternoon, with winds becoming onshore over the near shore
waters, followed by southerly evening wind surges. Seas of 2-4
feet will prevail during the next several days both near shore and
offshore. Coverage of showers and thunderstorms will increase
from Sunday through the mid portion of next week as a frontal
boundary sinks into the southeastern states and then stalls near
Georgia waters on Sunday.
Rip Currents: Prevailing offshore winds and low wave heights will
keep a low risk in place at all area beaches through at least
Saturday. A low-end moderate risk may be possible by Sunday
afternoon at the northeast FL beaches as a longer period east-
southeasterly ocean swell emanating from weakening Tropical Storm
Josephine arrives in our waters.
.FIRE WEATHER...
Gradually strengthening southwesterly transport winds will support
good dispersion values across most of our region during the next
several days. Strong to isolated severe thunderstorms will be
possible each afternoon along the I-95 corridor, with thunderstorm
activity moving northeastward around 15 mph this afternoon and
around 20 mph during the weekend and early next week.
.HYDROLOGY...
Minor flooding continues along the St Mary's River Basin. Other
smaller basins like the Black Creek system continues to run above
normal due to recent heavy rainfall and will need to be monitored
for possible flooding if heavy thunderstorm complex sets up over
the basin and stalls over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 73 91 72 / 30 80 20 40 10
SSI 78 92 76 90 77 / 50 70 30 50 20
JAX 75 94 75 93 74 / 30 60 20 60 10
SGJ 77 93 75 91 74 / 40 50 10 60 20
GNV 74 91 74 91 74 / 10 50 30 70 10
OCF 74 91 74 90 74 / 20 40 30 70 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 14, 11:24 AM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1224 PM EDT Fri Aug 14 2020
GAZ162-141700-
Echols GA-
1224 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECHOLS COUNTY UNTIL
100 PM EDT...
* At 1224 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Statenville, moving northeast
at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3083 8285 3081 8283 3080 8283
3064 8314
TIME...MOT...LOC 1624Z 234DEG 31KT 3073 8308
NELSONSpecial weather statement, Aug 14, 12:43 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
143 PM EDT Fri Aug 14 2020
FLZ020-122-GAZ162-163-141815-
Hamilton FL-Northern Columbia FL-Clinch GA-Echols GA-
143 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN CLINCH
COUNTIES UNTIL 215 PM EDT...
* At 142 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northeast of Suwannee
Springs, moving northeast at 35 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Fargo, Belmont and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3078 8286 3064 8243 3062 8243 3061 8242
3058 8242 3058 8246 3051 8246 3039 8277
3045 8290
TIME...MOT...LOC 1742Z 219DEG 31KT 3045 8284
NELSONSpecial weather statement, Aug 14, 1:05 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EDT Fri Aug 14 2020
FLZ025-031>033-141845-
Inland Duval FL-Bradford FL-Clay FL-Inland St. Johns FL-
205 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 245 PM EDT...
* At 204 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Starke, moving northeast at 40
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Orange Park, Starke, Middleburg, Mandarin, Fruit Cove, Fleming
Island, Oakleaf Plantation, Bellair-Meadowbrook Terrace, Camp
Blanding and Cecil Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2985 8207 3004 8220 3029 8178 3012 8159
TIME...MOT...LOC 1804Z 240DEG 34KT 3001 8207
23
Special weather statement, Aug 14, 2:08 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT Fri Aug 14 2020
FLZ025-032-125-133-142000-
Coastal St. Johns FL-Inland Duval FL-Clay FL-Coastal Duval FL-
308 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS...NORTH
CENTRAL CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
* At 308 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Riverside, or over
Jacksonville, moving east at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Ponte Vedra Beach,
Arlington, Neptune Beach, Sawgrass, Baymeadows and Cisco Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3013 8174 3042 8181 3047 8138 3025 8135
3014 8131
TIME...MOT...LOC 1908Z 262DEG 23KT 3030 8167
23Special weather statement, Aug 14, 2:14 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
314 PM EDT Fri Aug 14 2020
FLZ140-240-340-142000-
Central Marion FL-Western Marion FL-Eastern Marion FL-
314 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 400
PM EDT...
* At 314 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Anthony, or near Ocala, moving
east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ocala, Fort McCoy, Juniper Springs, Citra, Lynne, Sparr, Anthony,
Santos, Ocala Airport and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2936 8234 2949 8181 2919 8166 2907 8222
TIME...MOT...LOC 1914Z 253DEG 13KT 2925 8208
23